MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information received that lesion characteristics include the left ophthalmic artery and dimensions were 4.6 mm x 3.8 mm.Vessel tortuosity was moderate.Type iii cavernous sinus.The patient returned to normal and was discharged from hospital.The patient did not experience any symptoms from the event.The patient was changed to craniotomy.There are no procedural / post-procedural imaging (ct ,angio, etc.) available.The coil came out of the introducer sheath smoothly.There were no other issues besides resistance that resulted in the damage (stretch) that was found.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of apb-5-15-3d-ss, lotno:225877737 as found condition: the echelon-10 micro catheter and axium prime coil were returned for analysis within shipping box; within a sealed plastic biohazard pouch and within individual dispenser coils.The axium prime was further returned within its introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found stretched within the introducer sheath with the polypropylene filament broken.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub.The echelon-10 micro catheter was found kinked at ~9.5cm and ~23.7cm from the proximal end.No damages or irregularities were found with the distal tip or marker bands.Testing/analysis: the returned coil could not be advanced out of the introducer sheath as it was found to be stuck and cannot be used for resistance testing due to the damages.The echelon-10 total length was measured to be ~153.4cm and the useable length was measured to be ~144.9cm which is within specification (specification: total (ref) = 152cm, usable: 144cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited the distal end.An in-house 0.0165¿ mandrel was inserted into the echelon-10 micro catheter hub, through the catheter body and became stuck at the proximal stuck location (~9.5cm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house mandrel resistance testing.The cause of the resistance was found to be the catheter kinking.Possible causes for catheter kinking include but not limited to patient vessel tortuosity, possible oversized od, guidewire/delivery system removed aggressively, catheter entrapment, or user advances/retracts the device against resistance.Customer reported vessel tortuosity as moderate, and devices were prepared per ifu.The likely cause could not be determined.The returned axium prime implant coil was found stretched.Customer reported the device exited the introducer smoothly and did not report any issues/damage with the implant during preparation per ifu; therefore, it is possible the damage occurred during the attempt to push the coil into the micro catheter against the reported resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil encountered resistance in the middle section of the catheter.It was reported that after the microcatheter was shaped, it was successfully placed into the aneurysm through the guidewire.However, during the process of filling the coil, it was found that the coil had great resistance and the pushing process was not smooth.The final plan was to withdraw the spring coil and refilled coils.After withdrawing the spring coil, it was found that the spring coil had been stretched.It was unclear whether it was a problem with the microcatheter lumen or the coil body, so interventional treatment was finally abandoned and craniotomy treatment was changed instead.The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product id 145-5091-150 (0226826820); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19083320
Report Number9612164-2024-01719
Device Sequence Number8283389
Product Code KRD
UDI-Device Identifier00847536038271
UDI-Public00847536038271
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number225877737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by ManufacturerNot provided
05/24/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/07/2024
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight57 KG